MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA SS, T EXP, UHP 850CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA SS, T EXP, UHP 850CC; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent breast reconstruction primary with a mentor artoura breast tissue expander 850cc saline prothesis experienced spontaneous left sided deflation post procedure.Physical examination confirmed deflation.As a result, patient underwent bilateral replacements as follow: left replaced with cat #: smxp140ruh, sn #: (b)(4), and right-side cat and sn # is unknown on (b)(6) 2021.
 
Additional Manufacturer Narrative
Device evaluation completed on (b)(6) 2021: visual analysis of the returned sample revealed that the artoura ss, t exp, uhp 850cc tissue expander was found to have a tear on the union between shell and patch on the anterior view.A microscopic examination was performed and the cause of the tear could not be identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA SS, T EXP, UHP 850CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11554599
Report Number1645337-2021-03006
Device Sequence Number17101272
Product Code LCJ
UDI-Device Identifier00081317024415
UDI-Public00081317024415
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model NumberSMXP140RUH
Device Catalogue NumberSMXP140RUH
Device Lot Number9454269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR